Objective: Adverse events of drug therapy Background: Tamiflu (oseltamivir phosphate) serves as prophylaxis and treatment of upper respiratory tract infections (URTI) and lower respiratory tract infections (LRTI) caused by viruses of the Orthomyxovirus family. Here, we present a patient with URTI and negative rapid influenza diagnostic testing (RIDT), who developed rhabdomyolysis after being started on oseltamivir. Case Report: Our report describes a rare case of rhabdomyolysis after oseltamivir administration in a 53-year-old man with suspected influenza. We discuss the differential diagnosis for rhabdomyolysis to rule out other causes and review the literature on influenza-induced rhabdomyolysis. Conclusions: Considering the serious consequences of rhabdomyolysis, care needs to be taken in routine prescription and use of oseltamivir. Although this is a rare adverse effect, our case highlights the need to be vigilant for uncommon adverse events with commonly used drugs.
|Original language||English (US)|
|Number of pages||5|
|Journal||American Journal of Case Reports|
|State||Published - Jun 11 2018|
ASJC Scopus subject areas